Feeling worse

Hi

I've been taking HydroxB12 nasal spray for about a week now and feel really dreadful So much so that I am considering stopping them . My neurological symptoms are really severe Horrifically numb and weak unable to use hands (cant fasten shoe laces) The symptoms crept up slowly but are now quite overwhelming The nasal drops are having an effect for sure but not the ones I hoped for Really don't know what to do now persevere or give in and stop

Also taking folic acid and vitD taken those in the past with no ill effect

Any advice greatly appreciated

Thanks Mully

5 Replies

oldestnewest
  • What does your doctor think may be the cause?

    Have you had your B12, folate Vit D and iron measured?

  • Hi mully It is not uncommon for some symptoms of B12 Deficiency to get worse before they get better as the B12 starts to repair the damage to your nervous system.

    Do you know why you were deficient?

  • I initially felt horrible on b12, and now tolerate it better. It's complex. Are you saying that the nerve problems started during the b12 supplementation? What does your doctor say?

    I think the increased b12 put a strain in my iron. Since improving that my neuropathy feels better for longer.

  • My peripheral nervous system went into overdrive during loading injections, so was given alternate days injections until everything apart from left foot and ankle improved. Saw a neurologist and had a nerve conduction test, this established I had a disc, hip and pelvic disorder. I think my B12 deficiency and its effect on the nervous system stopped me knowing how bad my back was and the healing highlighted other problems. I am feeling improved now all my issues are being addressed. Clives comment above was true for me. Have you discussed with your GP?

  • As others say it may actually be the fact that nerves are starting to communicate again.

    B12 plays a part in the mechanisms that regulate and recycle the neurotransmitters that are used to send signals from nerves to the brain so sometimes it is a bit like listening to a radio when the signal is week - you've turned it up all the way and then suddenly the signal improves and it is deafening and painful, and it takes a while for the brain to adjust.

    Not clear if you are using nasal spray or nasal drops - spray uses water as the carrying medium: 'drops' tend to use oil - so that might be a factor.

    It may also be the type of B12 you are using - is it cyano, hydroxo or methyl. People respond very differently to different forms and some can find that one form (methyl generally) can actually send nerve responses into overdrive in a way that other forms don't.

    Guess from looking at your other posts that you are trying to treat yourself in face of a poor response from GP. Also note that you were originally looking into sublinguals but decided against them. It may be worth trying them instead - just to see if that has any effect as people do also respond quite differently to different delivery methods.

You may also like...